posted on Aug, 14 2008 @ 02:46 PM
I'd firstly like to say that I am quite new to ATS, but it's as engaging a website as I've ever visited. I've been turning things over in my mind
a good deal more than habit has permitted, and this brings me to my current problem. I'm suffering from a headache the likes of which I've never
Several years ago, I was subjected to medical research involving an experimental "pneumonia vaccine" while undergoing basic training at the naval
training center in Great Lakes, Illinois. In my teenaged naiveté, I believed I was doing my country a service by advancing the cause of disease
prevention, never considering the potential for negative results, or the possibility that I was being lied to. I was told there was a fifty percent
chance that I would be dosed with either the vaccine, or a placebo control group, both of which would be monitored for an unspecified period of time
for the eventual contraction or prevention of the condition in question.
Six months following the inoculation, I was to be informed via mail in which test group I was placed. I graduated from basic without incident, and
awaited notification while I attended technical school for the following six months. The letter never came.
I have made every considerable inquiry with regard to this test in the years that have since passed. No record of it appears in my medical history,
which is a practically sacred document with a coinciding electronic file that mirrors every entry. In either case, there should be at least some
mention of the experiment. According to the resources at my disposal, it never officially happened.
I was never given any scientific name for what I was injected with. I have never been diagnosed with pneumonia. My current symptoms may have nothing
at all to do with these drugs, but as my pain grows, so does my anxiety. I'm reaching out to the only community I can think of where discussion of
this topic could yield some answers. If not, I may at least hope for sympathetic stories from other government guinea pigs, some of whom may have
valuable advice for my sort.
I am actively serving with the intention of separating within a year. If I don't get answers soon, I'll be forced to live with the consequences of
this regrettable decision. Has my personality been affected? Will my mind slowly rot as these mystery chemicals slowly eat at my insides? Only time
Please feel free to share your stories and wisdom. Any discussion is a step in the right direction.